liver adenoma and the contraceptive pill

I have stage 4 endo, chocolate cysts and a nodule which I'm currently waiting on a date for surgery. Following an MRI Recently it was discovered that I also have liver adenoma as if things couldn't get any worse!

Did you know constant use of the pill can lead to liver adenomas, I didn't, but google it and there's several articles on this!

Just wanted to see if anyone else has endo and liver adenomas and also warn others of the risks, I wasn't aware that the pill which was helping with my endo pain could cause problems with my liver.

Last edited by

4 Replies

oldestnewest
  • It's only connection to BCP is those Combi-pills with a high oestrogen content - most of us are avoiding oestrogen like the plague - cutting it from diet and only using the pop or progesterone only methods to stop the periods. The risk is very low in endo ladies because we tend to be avoiding the excess oestrogen - certainly after diagnosis- but if we have a history of combi pill use before diagnosis, then yes there is a risk that it can form an adenoma in the liver.

    On the plus side = liver lumps can be removed with surgery and the liver is one of the few organs than can repair itself fully after a bit is removed. Obviously that does take time, and there are other complications to factor in for any surgery, but livers are very versatile and can regenerate replacing any removed sections.

    It is certainly worth bearing in mind for ladies who have in the past used Combi-pills prior to an endo-diagnosis.

  • Hi

    Thanks for your reply impatient - I was diagnosed with endo in 2007 and have been on the pill since I've always just taken what was suggested (cilest) not sure if that's good or bad tho.

    Just think others should be aware of the affects of the pill

  • Cilest is a combi-pill. Clearly for you not that great an idea as it turns out. But there is no way to know in advance if you would be at risk or not, and the liver adenomas are pretty rare. But you're right, it is worth reminding everyone of that risk.

    You might want to review that choice of pill with your GP and switch to a progesterone only option in light of what's happened.

  • Hi, I have a focal nodular hyperplasias, that was also found on an mri. I had to come off pill and have coil as it feeds off hormones and is growing close to liver ducts. But I was told not to worry about it, I just have yearly liver tests. After my surgery and post op I spoke with endo consultant who confirmed there are hormones and pills I can take with this condition if necessary. So I agree with the others it's only certain ones that could affect it.

    All the best.

You may also like...